You should not take NyQuil Severe Cold & Flu if you’re pregnant. Use of its active ingredient in early pregnancy may be linked with some birth defects. You should also talk to your doctor before using the liquid forms of NyQuil Cold & Flu and NyQuil Cough during pregnancy.
What cold medicines are safe during pregnancy?
Safe OTC Cold and Flu Treatment to Use During Pregnancy
- Acetaminophen (Tylenol)
- Saline nasal drops or spray.
- Tylenol Sinus.
- Tylenol Cold and Flu.
- Warm salt/water gargle.
Can you take DayQuil when pregnant?
Medications to avoid during pregnancy
Decongestants like Sudafed and DayQuil are generally cautioned against after the first trimester and only in a limited amount. Avoid non-steroidal nasal sprays containing oxymetazoline. Don’t take supplemental vitamins or herbal remedies without medical approval.
Can you take anything for a cold while pregnant?
Plain saline drops and sprays are always safe to take when you’re expecting and can help clear and moisturize a stuffy nose. Some antihistamines: Benadryl and Claritin often get the green light during pregnancy, but be sure to check with your practitioner before taking them.
Can I take Tylenol Cold and flu while pregnant?
Avoid combination products.
For example, while Tylenol pain reliever (acetaminophen) is relatively safe for occasional use during pregnancy, Tylenol Sinus Congestion and Pain and Tylenol Cold Multi-Symptom liquid contain the decongestant phenylephrine, which is not.
What can I take for stuffy nose while pregnant?
Decongestant medications reduce stuffiness and sinus pressure by constricting the blood vessels in your nose, which reduces swelling. Pseudoephedrine and phenylephrine are available over the counter as Sudafed and are safe for many women to use during pregnancy.
Can coughing hurt the baby while pregnant?
Does coughing during pregnancy harm the baby? Coughing during pregnancy doesn’t harm the baby, as it isn’t a dangerous symptom and the baby doesn’t feel it.
What cold medicine is safe during first trimester?
Common Cold Medicine and Pregnancy: The Safe List
- Acetaminophen (Tylenol)
- Diphenhydramine (Benadryl)
- Pseudoephedrine (Sudafed)
- Loratadine (Claritin)
- Zinc lozenges.
- Chloraseptic spray (but a salt water gargle is just as effective, with no risks)
Do colds last longer when pregnant?
And it’s called the common cold for a reason! Most women will experience at least one cold during their pregnancy. You’re more prone to colds—and they can last longer—while you’re expecting, because pregnancy suppresses the immune system. Plus, it’s easy to catch a cold.
Are colds worse when pregnant?
Getting sick is never fun, but getting sick while pregnant is even worse. It is common for the immune system to weaken while you are pregnant, which makes you more susceptible to getting sick.
Does being sick while pregnant affect the baby?
Maternal Cold or Flu with Fever During Pregnancy May Be Linked to Birth Defects. A study from the Centers for Disease Control and Prevention (CDC) found that women who had a cold or flu with fever just before or during early pregnancy may be more likely to have a baby born with a birth defect.